Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 35, NWS Boston/Norton, MA

November 23, 20104 states

NWS Boston/Norton, MA issued this wind advisory at Nov 23, 2010, 3:12 PM EST for 4 states. It took effect at Nov 24, 2010, 3:57 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 3:12 PM EST (20:12 UTC)
In effect from
Nov 24, 2010, 3:57 AM EST
Expired
Nov 24, 2010, 6:00 PM EST
In force
14 hr
Issued by
NWS Boston/Norton, MA
All 22 counties

Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS71 KBOX 232012
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
312 PM EST TUE NOV 23 2010

MAZ004>007-014-026-NHZ011-012-015-240415-
/O.NEW.KBOX.WI.Y.0035.101124T1300Z-101124T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...CAMBRIDGE...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
312 PM EST TUE NOV 23 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY. 

* LOCATIONS...SOUTHERN NEW HAMPSHIRE...NORTH CENTRAL AND
  NORTHEASTERN MASSACHUSETTS.

* WINDS...SUSTAINED WIND SPEEDS 18 TO 25 MPH WITH GUSTS 40 TO 50
  MPH.

* TIMING...WINDS WILL PICK UP SHORTLY AFTER SUNRISE AND PEAK
  AROUND MIDDAY.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES...CAUSING
  ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE DIFFICULT...
  PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

RLG
5 follow-up statements
575 
WWUS71 KBOX 240314
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1014 PM EST TUE NOV 23 2010

MAZ004>007-014-026-NHZ011-012-015-241115-
/O.CON.KBOX.WI.Y.0035.101124T1300Z-101124T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...CAMBRIDGE...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
1014 PM EST TUE NOV 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM EST
WEDNESDAY. 

* LOCATIONS...SOUTHERN NEW HAMPSHIRE...NORTH CENTRAL AND  
NORTHEASTERN MASSACHUSETTS.

* WINDS...SUSTAINED WIND SPEEDS 18 TO 25 MPH WITH GUSTS 40 TO 50 
MPH.

* TIMING...WINDS WILL PICK UP SHORTLY AFTER SUNRISE AND PEAK  
AROUND MIDDAY.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES...
  CAUSING ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE
  DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

WTB
612 
WWUS71 KBOX 240857
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EST WED NOV 24 2010

CTZ002>004-MAZ002-003-008>013-015>024-RIZ001>008-241700-
/O.EXB.KBOX.WI.Y.0035.101124T0857Z-101124T2300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...BOSTON...
QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
357 AM EST WED NOV 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATIONS...SOUTHWEST MASSACHUSETTS...NORTHERN CONNECTICUT...RHODE
  ISLAND...EASTERN MASSACHUSETTS.

* WINDS...SUSTAINED WIND SPEEDS 15 TO 25 MPH WITH GUSTS 40 TO 50 
  MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK AROUND
  MIDDAY.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES... 
  CAUSING ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE 
  DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MAZ004>007-014-026-NHZ011-012-015-241700-
/O.EXT.KBOX.WI.Y.0035.101124T0857Z-101124T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...CAMBRIDGE...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
357 AM EST WED NOV 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...SOUTHERN NEW HAMPSHIRE...NORTH CENTRAL AND 
  NORTHEASTERN MASSACHUSETTS.

* WINDS...SUSTAINED WIND SPEEDS 15 TO 25 MPH WITH GUSTS 40 TO 50
  MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK AROUND
  MIDDAY.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES... 
  CAUSING ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE 
  DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

WTB
501 
WWUS71 KBOX 241524
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1024 AM EST WED NOV 24 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-242300-
/O.CON.KBOX.WI.Y.0035.000000T0000Z-101124T2300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1024 AM EST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE WIND
ADVISORY UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...SOUTHWEST MASSACHUSETTS...NORTHERN CONNECTICUT... 
  RHODE ISLAND...EASTERN MASSACHUSETTS. 

* WINDS...SUSTAINED WIND SPEEDS 15 TO 30 MPH WITH GUSTS 40 TO 50
  MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR THROUGH MID OR LATE
  AFTERNOON THEN DIMINISH BY THIS EVENING.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES... 
  CAUSING ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE 
  DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
650 
WWUS71 KBOX 242019
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EST WED NOV 24 2010

CTZ002>004-MAZ002-008-009-011>013-017>024-RIZ001>008-242130-
/O.CAN.KBOX.WI.Y.0035.000000T0000Z-101124T2300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...CHESTERFIELD...
BLANDFORD...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
319 PM EST WED NOV 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN CONNECTICUT...RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS.   

WIND GUSTS ARE MOSTLY BELOW WIND ADVISORY CRITERIA.  

$$

MAZ003>007-010-014>016-026-NHZ011-012-015-242300-
/O.CON.KBOX.WI.Y.0035.000000T0000Z-101124T2300Z/
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE...
FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
AMHERST...NORTHAMPTON...CAMBRIDGE...BOSTON...QUINCY...AYER...
JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
319 PM EST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE WIND
ADVISORY UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...NORTH CENTRAL AND NORTHEAST MASSACHUSETTS AND
  SOUTHWEST NEW HAMPSHIRE

* WINDS...SUSTAINED NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS 40 TO
  50 MPH.

* TIMING...THE STRONG WIND GUSTS WILL DIMINISH THIS EVENING.

* IMPACTS...WINDS MAY DOWN SMALL TREE LIMBS AND BRANCHES... 
  CAUSING ISOLATED POWER OUTAGES. DRIVING MAY ALSO BE 
  DIFFICULT... PARTICULARLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BOX FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
805 
WWUS71 KBOX 242259
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EST WED NOV 24 2010

MAZ003>007-010-014>016-026-NHZ011-012-015-250000-
/O.EXP.KBOX.WI.Y.0035.000000T0000Z-101124T2300Z/
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE...
FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
AMHERST...NORTHAMPTON...CAMBRIDGE...BOSTON...QUINCY...AYER...
JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
559 PM EST WED NOV 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. A SUMMARY OF
SUSTAINED WIND SPEEDS AND GUSTS CAN BE FOUND IN THE PUBLIC
INFORMATION STATEMENT /PNSBOX/ ISSUED AT 555 PM EST.  

$$

RLG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:04 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 23, 3:04 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EST TUE NOV 23 2010

.SYNOPSIS...
SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BRING
UNSEASONABLY MILD WEATHER TO THE REGION TODAY. A COLD FRONT WILL
MOVE ACROSS THE REGION THIS EVENING FOLLOWED BY WINDY AND COOLER
WEATHER WEDNESDAY. HIGH PRESSURE MOVES IN FOR THANKSGIVING...THEN
LOW PRESSURE WILL BRING RAIN THANKSGIVING NIGHT INTO FRIDAY...WITH
A PERIOD OF ICE POSSIBLE ACROSS WESTERN MA AND SOUTHWEST NH THURSDAY
NIGHT. DRY WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LINE OF SHOWERS IS MOVING ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON. THESE SHOWERS ARE DIMINISHING AS THEY MOVE ACROSS THE
AREA. HOURLY RAINFALLS ARE RANGING FROM A TRACE TO 0.05. A SECOND
LINE OF SHOWERS IS MOVING EASTWARD ACROSS NEW YORK STATE. IF THIS
LINE HOLDS TOGETHER...THERE MAY BE HEAVIER PRECIPITATION. THESE
SHOWERS ARE MOVING FAIRLY QUICKLY SO NO FLOODING CONCERNS ARE
EXPECTED.

THE COLD FRONT IS APPROACHING CENTRAL NEW YORK STATE. EXPECT WINDS
TO SHIFT TO THE WEST-NORTHWEST AND BECOME GUSTY AS THE FRONT MOVES
THROUGH LATE THIS AFTERNOON-EARLY THIS EVENING. ANY SHOWERS THAT
ARE STILL IN THE AREA WILL MOVE OUT AS THE FRONT MOVES THROUGH.

COLDER...DRIER AIR MOVES IN BEHIND THE FRONT ON THE NORTHWESTERLY
WINDS. LOW TEMPERATURES WILL DROP INTO THE 30S.

&&

.SHORT TERM /WEDNESDAY/...

THE COLD ADVECTION WILL START DRAWING SOME OF THE HIGHER MOMENTUM
AIR ALOFT DOWN TO THE SURFACE. MODEL SOUNDINGS SHOW LAPSE RATES
REACHING 7-8C/KM BY 06Z...THE NAM HAS 9C/KM. WINDS ALOFT INCREASE
TO 30-35 KNOTS DURING THIS TIME. THE MAIN UNCERTAINTY FOR TONIGHT
IS HOW MUCH WIND WILL REACH THE SURFACE AS WIND GUSTS...AND HOW
SOON WILL THIS START. IF THE 00Z NAM IS RIGHT THEN WE WILL HAVE
GUSTS TO 40 KNOTS BY MIDNIGHT. IF THE GLOBAL MODELS ARE CORRECT
THEN GUSTS WILL BE CLOSER TO 30-35 KNOTS. WE HAVE TENDED TOWARD
THE LOWER VALUES. IF THE MIXING WERE TO COME ON STRONGER...40
KNOT GUSTS WOULD BE POSSIBLE LATER TONIGHT AND REQUIRE A WIND
ADVISORY.

WEDNESDAY...
UPPER TROF SWINGS ACROSS NEW ENGLAND WEDNESDAY MORNING SUPPORTED
BY THE LEFT EXIT REGION OF ANOTHER UPPER JET...AND BY AN UPPER
COLD POOL WITH -25C TO -30C AIR. MODEL CROSS SECTIONS SHOW
ABUNDANT MOISTURE BETWEEN 800 AND 900 MB WEDNESDAY MORNING AND
EARLY AFTERNOON. EXPECT A PERIOD OF DIURNAL CLOUDS...BUT WITH THE
AIR SUFFICIENTLY DRY TO SUPPORT NIL POPS. TEMPS ALOFT SHOULD
SUPPORT MAX TEMPS IN THE UPPER 30S TO MID 40S.

THE MAIN CONCERN WEDNESDAY WILL BE THE WIND. THE COLD AIR ALOFT
AND SURFACE HEATING WILL MIX STRONG WINDS ALOFT TO THE SURFACE IN
GUSTS. WINDS OF 40-50 KNOTS AT 925 MB AND 850 MB WILL SUPPORT
GUSTS OF AT LEAST 40 KNOTS. A WIND ADVISORY CONTINUES TO BE LIKELY
FOR WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
 * RAIN LIKELY THANKSGIVING NIGHT INTO FRI WITH A PERIOD OF
   ICE POSSIBLE IN THE DISTANT INTERIOR
 * DRY AND COOL NEXT WEEKEND

STRONG PROGRESSIVE TROFS CROSSING OUR LONGITUDE ACROSS CANADA
NOTWITHSTANDING...OVERALL LONG WAVE PATTERN ACROSS USA SEEMS TO
FAVOR A NEGATIVE PNA PATTERN WITH PERSISTENT RIDGE OVER SE USA.
THUS...WE WILL BE VULNERABLE TO PASSING INTRUSIONS OF COLD AIR BUT
UNLIKELY TO REMAIN PERSISTENTLY COLD OVER THIS LONG TERM PERIOD.

MAIN FEATURE OF INTEREST WILL BE OCCLUSION PASSING THROUGH FRI
MORNING. REST OF PERIOD LOOKS DRY FOR NOW.

IN MORE DETAIL...EXPECT CLEAR SKIES AND CHILLY CONDITIONS WED NIGHT
INTO THANKSGIVING MORNING. GUSTY NW WINDS WED EVENING SHOULD
DIMINISH OVERNIGHT. INCREASING OVERRUNNING CLOUDS LATE THU MORNING
THRU THE AFTERNOON WITH A CHANCE OF PRECIPITATION SPREADING W TO NE
LATE IN THE DAY. DYNAMICS ASSOCIATED WITH THE OVERRUNNING DO NOT
LOOK TOO IMPRESSIVE SO EXPECT PRECIPITATION TO BE LIGHT. DO THINK
THE LIGHT PRECIPITATION WILL SPREAD RAPIDLY FROM WESTERN CT ACROSS
NORTHERN MA AND SW NH LATE IN THE AFTERNOON AND EARLY EVENING BEFORE
FILLING IN ACROSS SE SECTIONS. NAM LOOKS TOO SLOW WITH THE ONSET OF
OVERRUNNING PRECIPITATION. HAVE GONE WITH THE FASTER GFS FOR
NOW...ALTHOUGH NOTED THAT THE 00Z ECMWF IS A LITTLE SLOWER.

HAVE GONE A BIT LOWER THAN MOST GUIDANCE FOR THANKSGIVING TEMPERATURES AS
BELIEVE INCREASING CLOUDS WILL TEMPER DIURNAL TEMPERATURE RISE.

PTYPE MAY BE AN ISSUE FOR EAST SLOPES OF BERKSHIRES...MOST OF
FRANKLIN COUNTY AND SW NH FOR A TIME THU NIGHT...ESPECIALLY SINCE
PRECIPITATION WILL BEGIN IN AN AIR MASS OF LOW DEWPOINTS. AS COLUMN
COOLS FROM EVAPORATIVE COOLING MAY SEE LIGHT RAIN AT ONSET TURN TO A
PERIOD OF SOME LIGHT SNOW AND SLEET AND THEN A CHANGE BACK TO LIGHT
RAIN OR LIGHT FREEZING RAIN. POCKETS OF LIGHT FREEZING RAIN MAY
PERSIST WELL INTO THE NIGHT ACROSS NW MA/SW NH. EXPECT LIGHT AMOUNTS
BUT MAY BE SLIPPERY IN SPOTS FOR A WHILE THU NIGHT...AND IT IS
POSSIBLE THAT WE MAY NEED TO ISSUE OUR FIRST WINTER WEATHER ADVISORY
OF THE SEASON FOR PORTIONS OF NW MA AND SW NH.

MODELS SUGGEST TRIPLE POINT CROSSING OUR FORECAST AREA ON FRI.
SUSPECT GFS MAY BE A LITTLE FAST. MAY SEE SOME QUARTER TO HALF INCH
AMOUNTS AND HAVE BROUGHT POPS MOST LOCATIONS TO HIGH LIKELY...AND
EVEN A SWATH OF CATEGORICAL NE CT THRU THE HIGH TERRAIN OF SW NH.
ISSUE MAY NOT BE SO MUCH WHETHER OR NOT WILL HAVE PRECIPITATION BUT
JUST WHEN MOST OF IT FALLS. HAVE GONE WITH GENERALLY A TIMING
CONSENSUS OF THE 00Z GFS AND ECMWF RUNS. BELIEVE PTYPE WILL BE ALL
RAIN ON FRI...EXCEPT POSSIBLY SOME SNOW MIXING IN AT END OVER THE
HIGH TERRAIN OF NW MA AND SW NH.

COLDER AND DRIER AIR ON BLUSTERY NW WINDS MOVE INTO REGION LATE FRI
INTO SAT.  WILL LOOK FOR GRADUALLY MODERATING TEMPERATURES SUN
THROUGH TUE AS SURFACE HIGH SLOWLY DRIFTS OFFSHORE AND 500 MB HEIGHT
BUILD OVER THE EASTERN SEABOARD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 00Z...HIGH CONFIDENCE. OVERCAST VFR CONDITIONS EXPECTED.
COULD SEE CIGS AS LOW AS 050-060. LIGHT RAIN SHOWERS WILL MOVE
THROUGH BETWEEN 18-22Z WITH BRIEF MVFR CONDITIONS ACCOMPANYING.

TONIGHT...HIGH CONFIDENCE.  ANY MVFR CONDITIONS WILL QUICKLY
IMPROVE TO VFR. WINDS WILL SHIFT TO THE WEST-NORTHWEST AND MAY GUST
AROUND 25 TO 30 KNOTS.

WEDNESDAY...HIGH CONFIDENCE. VFR. NORTHWEST WINDS 20-25 KNOTS
GUSTING TO NEAR 40 KNOTS. MEDIUM CONFIDENCE IN WINDS GUSTING
HIGHER THAN 40 KTS NORTH OF THE MASS PIKE. LOW CONFIDENCE SOUTH OF
THE PIKE. WINDS SHOULD DIMINISH OVERNIGHT.

KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE IN TAF. BRIEF PERIOD OF
MVFR CONDITIONS POSSIBLE IN SHOWERS LATE THIS AFTERNOON/EVENING.
LOW TO MEDIUM CONFIDENCE ON WIND FORECAST FOR WEDNESDAY. GUSTS
MOST LIKELY LESS THAN 40 KTS.

OUTLOOK...THURSDAY THROUGH SATURDAY...

THU...VFR WITH HIGH CONFIDENCE.

THU NIGHT...LOWERING EARLY TO WIDESPREAD MVFR CIGS/VSBYS WITH
POCKETS IFR CONDITIONS. AREAS OF SURFACE ICE WESTERN MA AND SW NH.

FRI...WIDESPREAD MVFR CIGS/VSBYS WITH POCKETS OF IFR IMPROVING
FROM W TO E DURING THE AFTERNOON.

SAT...HIGH CONFIDENCE VFR...BUT GUSTY NW SURFACE WINDS POSSIBLE.

&&

.MARINE...
TODAY...
SOUTHWEST FLOW MUCH OF THE DAY. WINDS SHOULD REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS BUT WITH GUSTS AROUND 20 KNOTS OR IN THE LOW
20S. SEAS SHOULD ALSO REMAIN BELOW SCA LEVELS WITH VALUES OF 2 TO
4 FEET. COLD FRONT MOVES THROUGH LATE IN THE DAY WITH A BRIEF
PERIOD OF SHOWERS.

TONIGHT...
COLD FRONT MOVES OUT TO SEA. WIND SHIFT TO NORTHWEST AND INCREASE.
WIND GUSTS SHOULD APPROACH GALE FORCE STARTING JUST AFTER MIDNIGHT
ON SOME OF THE WATERS AND BY MORNING ALL WATERS. A GALE WATCH HAS
BEEN EXTENDED INTO THE LATE NIGHT HOURS OF TONIGHT.

WEDNESDAY...
HIGH PROBABILITY OF NORTHWEST GALES T0 40 KNOTS...MEDIUM
PROBABILITY FOR 45 KNOTS. GALE WATCH CONTINUES THROUGH THE DAY.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

ANTICIPATE NW GALES PERSISTING INTO WED NIGHT...DIMINISHING BY THU
MORNING. TIGHTENING W TO NW GRADIENT AND AT LEAST MODERATELY
STRONG COLD ADVECTION WILL LIKELY RESULT IN AT LEAST SMALL CRAFT
CONDITIONS LATE FRI INTO SAT MORNING...WITH WINDS POSSIBLY
APPROACHING GALE FORCE OVER THE OUTER WATERS FRI NIGHT AND SAT
MORNING. HAVE MADE ONLY MINOR ADJUSTMENTS TO WAVE WATCH GUIDANCE
FOR THIS PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM 1 AM EST WEDNESDAY THROUGH WEDNESDAY EVENING
     FOR ANZ230>237-250-251-254>256.

&&

SYNOPSIS...WTB/THOMPSON
NEAR TERM...RLG
SHORT TERM...WTB
LONG TERM...THOMPSON
AVIATION...RLG/THOMPSON
MARINE...WTB/THOMPSON
Hazardous weather outlook, Nov 23, 3:40 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EST TUE NOV 23 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 AM EST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A HIGH PROBABILITY FOR GUSTY NORTHWEST WINDS REACHING
WIND ADVISORY CRITERIA ON WEDNESDAY.

THERE IS A MEDIUM PROBABILITY THAT A WINTER WEATHER ADVISORY WILL
BE NEEDED SOMETIME THANKSGIVING NIGHT ACROSS THE DISTANT INTERIOR.
A LITTLE SNOW IS POSSIBLE AT THE ONSET THURSDAY NIGHT BUT THE
PRIMARY CONCERN IS FOR A PERIOD OF ICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 AM EST TUE NOV 23 2010

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:13 PM ESTGale WarningBOX37 hr

Nearby

Wind Advisories in Massachusetts, 2010Wind Advisories in Rhode Island, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.